Medical Questions > Conditions and Diseases > Blood Disorders Forum

Clot in left leg

Must Read
Have you just been diagnosed with anemia? Learn how doctors define anemia...plus more information on what causes anemia and who is at risk of developing anemia....
Anemia is caused by a range of diseases and conditions. Learn which factors contribute to anemia and how you can avoid some of the risk factors of anemia here....
Anemia can make you feel tired. But what other some other signs of anemia? Click here for more on anemia complications and when you should seek medical help....
My forty year old son recently had a blood clot in his left leg that ran the length of his leg up to his groin. He was on IV heparin and Coumadin, 10mg, and hospitalized for one-week. They were never able to get his INR to a therapeutic level, even at this high dose, discharging him at 1.7. He eventually got his INR to 2.3. He is still on Coumadin and his current dose was just increased to 12.5mg a day as his last INR was 1.2! Through all of this, he still has the blood clot in his calf and it is very swollen. He has constant pain if he is on his feet. He is a tall, athletic male who is not overweight, doesn't smoke, drinks in moderation, exercises, and eats healthy. He has not eaten any greens or foods that would affect his INR. He is going to see a hematologist next week. I would like him to go to Mayo to see a specialist but he trusts his doctor. Should I be concerned?
Did you find this post helpful?
|

User Profile
replied February 23rd, 2010
Community Volunteer
I think anyone who has a blood clot should be concerned...I think you are wise in having him go to Mayo if you are not 100% satisfied with what is happening...This is what I would do....Good luck and please keep us advised...Take care...

Caroline
|
Did you find this post helpful?
Users who thank CarolineEF for this post: dmesenbr 

replied March 18th, 2010
I would be concerned. my levels have stayed at 1.3 or lower for last 12 days since i was released from hospital with a dvt/pe but my dr has me on 100mg twice a day of lovenox injections I give myself while we try and raise my coumadin levels. perhaps he should ask about lovenox shot to help protect him while they try and find the right dose of coumadin to keep him level.I hope he feels better soon Smile
|
Did you find this post helpful?
Users who thank hissparrow for this post: dmesenbr